Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 150, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 21, 2001, 2:53 PM CDT for St. Mary Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2001, 2:53 PM CDT (19:53 UTC)
- Expired
- Sep 21, 2001, 3:15 PM CDT
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County St. Mary Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2390 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:30 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 21, 2:30 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT FRI SEP 21 2001 SOME SMALL DIFFERENCES IN MODELS DURING EARLY PORTION OF THE PERIOD. MAJOR DIFFERENCE IS IN THE HANDLING OF THE UPPER TROUGH IN THE EXTENDED PERIOD. STILL PREFER THE AVN ACROSS THE BOARD. BELIEVE MODELS A LITTLE SLOW AND DEFICIENT IN THE MOISTURE FIELD. MODELS SHOW LARGE AREA OF DIVERGENCE ACROSS THE NORTHWEST HALF OF THE STATE TONIGHT WITH PWS INCREASING TO ABOVE 1.5 INCH. WILL INTRODUCE SMALL CHANCE OF CONVECTION OVER NORTHWEST PORTION OF CWA TONIGHT AND CONTINUING INTO SAT WITH A SMALLER CHANCE OF CONVECTION ACROSS THE SOUTHEAST PORTION OF THE CWA SAT. WILL HAVE TO MAINTAIN A CHANCE OF PCPN AHEAD AND ALONG COLD FRONT. EXPECT A BROKEN LINE OF CONVECTION EXTENDING NORTHEAST TO SOUTHWEST MOVING INTO NORTHWEST LOUISIANA SUNDAY MORNING AS PWS INCREASE TO NEAR 2.0 INCH WITH LARGE AREA OF OMEGA ASSOCIATED WITH RRQ OF 25H JET. MODELS SUGGEST LIFT TO DECREASE AS JET MOVES NORTHEAST SUNDAY NIGHT. ENOUGH JET DYNAMICS SHOULD CONTINUE INTO SUNDAY NIGHT AND MONDAY MORNING AS COLD FRONT MOVES RAPIDLY SOUTHEAST THROUGH THE CWA LATE SUNDAY NIGHT AND MONDAY MORNING. STILL EXPECT CLEAR AND COOL NIGHTS WITH SUNNY MILD DAYS TUESDAY THROUGH THURSDAY. MAY GO A FEW DEGREES COOLER THAN CURRENT PACKAGE...BUT ONLY A FEW DEGREES. GUIDANCE INDICATES THAT TEMPS AND CLOUDS SHOULD INCREASE. HOWEVER...COOL PATTERN STILL PERSISTS AND DO NOT SEE SIGNIFICANT CHANGE. MCB 65/88/66/85 2324 BTR 69/89/68/86 2324 MSY 76/88/76/87 1212 GPT 68/87/70/85 1212 .NEW...NONE. LA...NONE. MS...NONE. 17
In the hours before
Special weather statement, Sep 21, 10:30 AM CDT, 4 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT FRI SEP 21 2001 .SYNOPSIS...A DRY...STABLE AIRMASS REMAINS OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .THUNDERSTORMS...A SCATTERED SHOWERS AND A FEW THUNDERSTORMS NEAR THE COAST OF SOUTHEAST LOUISIANA WEST OF THE MISSISSIPPI RIVER WILL PERSIST INTO THE AFTERNOON... AND ISOLATED THUNDERSTORMS MAY AFFECT THE IMMEDIATE COASTAL SECTIONS. NO SEVERE WEATHER IS EXPECTED. .ACTIONS...NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.